Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 41, NWS Raleigh, NC

April 16, 2011Orange County, Person County, North Carolina

NWS Raleigh, NC issued this severe thunderstorm warning at Apr 16, 2011, 2:17 PM EDT for Orange County, Person County, North Carolina. It was in force for 58 min. 4 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 16, 2011, 2:17 PM EDT (18:17 UTC)
Expired
Apr 16, 2011, 3:15 PM EDT
In force
58 min
Issued by
NWS Raleigh, NC
Area
Storm-based polygon

Counties Orange County, NC, Person County, NC

The radar

The Raleigh/Durham radar (KRAX), 75 km from the middle of the area, began a volume at 18:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 16, 2:40 PM EDTTSTM WND DMGCarr, NCPOWER LINES DOWN IN CARR
Apr 16, 2:40 PM EDTTORNADO3 Nnw Roxboro, NCAT COUNTRY CLUB ROAD... STRUCTURAL DAMAGE TO CARPORT... TREES DOWN IN ROAD... TRAILER FLIPPED
Apr 16, 2:50 PM EDTTORNADOBethel Hill, NCDAMAGE FROM BETHEL HILL TO CONCORD. SIX HOMES DEMOLISHED.
Apr 16, 2:50 PM EDTTORNADO5 W Virgilina, NC*** 4 INJ *** CONFIRMED EF-2 TORNADO. ENTERED COUNTY FROM PERSON COUNTY. MAXIMUM WIND SPEED 120 MPH. MAXIMUM PATH WIDTH 300 YARDS. PATH LENGTH IN VA 16.6 MILES. ENDED 310 PM AT 36.72N...78.67W. FOUR MOBILE HOMES DESTROYED AND 12 OTHER RESIDENCES DAMAGED. 60 TO

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 16, 12:02 PM EDTTornado Watch PDSSPC11 hr

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.3 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2011-04-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 605 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
516 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
605 m²/s²
0-3 km storm-relative helicity
909 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

803 
WUUS52 KRAH 161817
SVRRAH
NCC135-145-161915-
/O.NEW.KRAH.SV.W.0041.110416T1817Z-110416T1915Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
217 PM EDT SAT APR 16 2011

THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  ORANGE COUNTY IN CENTRAL NORTH CAROLINA
  PERSON COUNTY IN CENTRAL NORTH CAROLINA

* UNTIL 315 PM EDT

* AT 213 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
  SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM YANCEYVILLE TO     
  BURLINGTON AND LIBERTY...MOVING EAST AT 45   MPH. QUARTER SIZED    
  HAIL AND WINDS IN EXCESS OF 58 MPH ARE LIKELY   WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  CARR...CONCORD...
  BUSHY FORK...
  TEER...ROXBORO...
  SCHLEY...BETHEL HILL...
  HILLSBOROUGH...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE 
MOBILE HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE 
UNTIL THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING. BE PREPARED TO MOVE QUICKLY TO AN INTERIOR ROOM OF A SAFE
SHELTER IF YOU HEAR OR SEE A TORNADO.

PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.

&&

LAT...LON 3623 7881 3623 7895 3586 7902 3585 7911
      3587 7925 3591 7927 3600 7926 3624 7926
      3624 7916 3655 7915 3655 7880
TIME...MOT...LOC 1816Z 273DEG 23KT 3652 7918 3591 7952

$$

JO

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 16, 12:52 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, Apr 16, 12:52 PM EDT, 1 hour 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE RALEIGH NC
1252 PM EDT SAT APR 16 2011

.SYNOPSIS...
A STRONG LOW PRESSURE SYSTEM WILL CROSS OUR REGION TODAY....THEN
MOVE OFFSHORE THIS EVENING. HIGH PRESSURE WILL FOLLOW FOR TONIGHT
THROUGH SUNDAY.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 1030 AM SATURDAY...

     SEVERE WEATHER OUTBREAK WITH A HIGH RISK FOR SEVERE STORMS
SATURDAY...

A 16Z RAOB HAS BEEN SCHEDULED FOR KGSO. THE GARNER NOAA WEATHER
RADIO IS OFF THE AIR DUE TO PHONE LINE PROBLEMS. TECHNICIANS ARE
WORKING ON THE PROBLEM.

LOOKING OVER RECENT TRENDS AND 12Z SOUNDINGS EVERYTHING REMAINS
PRIMED FOR A SIGNIFICANT SEVERE WEATHER OUTBREAK ACROSS CENTRAL NC
FROM NOON THROUGH 7 PM TODAY. SATELLITE IMAGERY ALONG WITH LIGHTNING
DATA SHOW A BAND OF DEVELOPING STORMS ALREADY STARTING TO ORGANIZE
THEMSELVES EAST OF THE MOUNTAINS. THIS IS OCCURRING IN  A REGION
JUST AHEAD OF THE MID LEVEL DRY AIR WHERE MID LEVEL LAPSE RATES ARE
BEST. BEST SURFACE BASED AND MIXED LAYER CAPE IS STILL OVER SC THIS
MORNING...BUT WITH TEMPS WARMING INTO THE MID 70S AND DEWPOINTS INTO
THE LOWER 60S THIS HIGHER INSTABILITY AIR WILL ADVECT NORTH INTO
CENTRAL NC. LOW LCLS AND HIGH SHEAR FROM THE LOW TO MID LEVELS IS
ALREADY IN PLACE. AS THE INSTABILITY INCREASES AND THE DYNAMICS AND
UPDRAFT VELOCITIES INCREASE AS THE UPPER LOW APPROACHES FROM THE
WEST THE DANGER OF SEVERE WEATHER WILL INCREASE GREATLY.

THE COMBINATION OF ATMOSPHERIC VARIABLES WILL LIKELY RESULT IN
SUPERCELLS DEVELOPING THIS AFTERNOON AHEAD OF A QLCS SQUALL LINE ALL
CAPABLE OF PRODUCING TORNADOES...DAMAGING WINDS IN EXCESS OF 60 MPH
AND LARGE HAIL. TIMING OF THE MOST SIGNIFICANT SEVERE THREAT IN THE
TRIAD IS FROM NOON THROUGH 3 PM...THE TRIANGLE FROM 1 PM THROUGH 5
PM...THE I-95 CORRIDOR AND THE COASTAL PLAIN FROM 2 PM THROUGH 7 PM.

FLOOD THREAT LOOKS MINIMAL AS SOILS HAVE HAD TIME TO DRY FROM THE
LAST SIGNIFICANT RAINS AND TRAINING OF STORMS IS NOT LIKELY. BRIEF
HEAVY RAINS WILL HOWEVER CAUSE AT LEAST SOME PONDING OF WATER IN
MORE URBAN LOCATIONS AND LOW LYING AREAS.

SHOWERS ENDING IN THE EAST THIS EVENING AS THE FRONT EXITS TO THE
EAST. CLEARING BEHIND THE FRONT OF CLOUDS AND MUCH OF THE NIGHT
SHOULD BE CLEAR.

HIGH TEMPERATURES MID 60S IN THE TRIAD TO MID 70S IN THE TRIANGLE
SOUTH AND EAST WITH LOW TEMPERATURES MID 40S TO LOWER 50S.

&&

.SHORT TERM /SUNDAY THROUGH MONDAY NIGHT/...
AS OF 1230 PM SATURDAY...

SURFACE HIGH PRESSURE WILL BE IN CONTROL OF THE WEATHER ACROSS
CENTRAL NC THROUGH THE SHORT TERM AS IT PROGRESSES FAIRLY QUICKLY
EASTWARD ACROSS THE SOUTHEASTERN US. THIS WILL RESULT IN FAIR
WEATHER AND THEN AS RETURN FLOW SETS BY SUNDAY AFTERNOON...A WARMING
TREND THROUGH THE PERIOD. THICKNESS VALUES WILL REBOUND TO NEAR
1380M BY MONDAY AFTERNOON WHICH SHOULD TRANSLATE TO HIGH TEMPS IN
THE MID/UPPER 70S TO NEAR 80 DEGREES (A GOOD FIVE DEGREES WARMER
THAN WHAT IS EXPECTED ON SUNDAY). OVERNIGHT LOWS WILL ALSO BE ON A
MODERATING TREND...WITH UPPER 40S TO NEAR 50 DEGREES EXPECTED SUNDAY
NIGHT AND MID 50S EXPECTED BY MONDAY NIGHT.

&&

.LONG TERM /TUESDAY THROUGH SATURDAY/...
AS OF 1245 PM SATURDAY...

DURING THE BEGINNING OF THE LONG TERM PERIOD...THE SUBTROPICAL RIDGE
IS PROGGED TO STRENGTHEN OVER THE SOUTHWESTERN ATLANTIC AND THE
SOUTHEASTERN US. THIS FEATURE IS EXPECTED TO PUSH THE NEXT STORM
SYSTEM MOVING OUT OF THE PLAINS NEXT WEEK NORTH OF THE FORECAST AREA
AS IT TRACKS INTO THE UPPER GREAT LAKES REGION. THEREFORE THE
TRAILING FRONTAL ZONE AND ASSOCIATED PRECIP IS EXPECTED TO INITIALLY
REMAIN NORTH OF THE REGION THROUGH AT LEAST WEDNESDAY...RESULTING IN
DRY CONDITIONS AND A CONTINUED WARMING TREND. HIGH TEMPS ARE
EXPECTED TO RISE FROM THE LOW/MID 80S ON TUESDAY TO THE MID/UPPER
80S BY WEDNESDAY. THE AFOREMENTIONED SUBTROPICAL RIDGE IS THEN
PROGGED TO BECOME SUPPRESSED TO THE SOUTH WHICH SHOULD ALLOW THE
FRONTAL ZONE TO DRIFT SOUTHWARD INTO THE REGION THURSDAY INTO
FRIDAY. MODELS HAVE TRENDED TOWARDS A STRONGER SOUTHWARD PUSH OF
THIS FRONT WHICH SHOULD RESULT IN BETTER PRECIP CHANCES WEDNESDAY
INTO THURSDAY. WILL ALSO SHOW A SLIGHT CHANCE OF PRECIP FRIDAY INTO
SATURDAY AS THE FRONTAL BOUNDARY. SLIGHTLY COOLER TEMPS ARE ALSO
EXPECTED FOR THE END OF THE FORECAST PERIOD..

&&

.AVIATION /12Z SATURDAY THROUGH WEDNESDAY/...
AS OF 755 AM SATURDAY...

WINDY CONDITIONS IN SOUTHEAST THEN SOUTHERLY FLOW WILL DEVELOP
TODAY...AHEAD OF A STRONG LOW PRESSURE SYSTEM THAT WILL CROSS OUR
REGION LATER THIS AFTERNOON. OTHERWISE...EXPECT CURRENT IFR-MVFR
CEILINGS (IN NUMEROUS SHOWERS) AT KINT/KGSO TO RISE TO AROUND 2000
FT THROUGH MIDDAY...WHILE GENERALLY LOW VFR OR HIGH MVFR CEILINGS
DEVELOP AT THE REMAINDER OF CENTRAL NC TAF SITES. SHOWERS AND
THUNDERSTORMS WILL BECOME MORE NUMEROUS WITH DAYTIME
HEATING/DESTABILIZATION AND THE APPROACH OF A VERY DYNAMIC STORM
SYSTEM FROM THE WEST BETWEEN 15-19Z. SHOWERS AND STORMS -- --
WITH DAMAGING WINDS...ISOLATED TORNADOES...AND LARGE HAIL -- WILL BE
MOST CONCENTRATED ALONG AND IMMEDIATELY AHEAD OF A COLD FRONT THAT
WILL CROSS CENTRAL NC THIS AFTERNOON. THE PROJECTED TIMING OF THE
MOST CONCENTRATED AND INTENSE STORMS WILL BE APPROXIMATELY BETWEEN
18-20Z AT KINT/KGSO...20-22Z AT KRDU/KFAY...AND 21-23Z AT KRWI.
DRY...VFR CONDITIONS WILL FOLLOW QUICKLY ON THE HEELS OF THE COLD
FRONT AND ASSOCIATED SHOWERS AND THUNDERSTORMS...AS HIGH PRESSURE
WILL BUILD INTO OUR REGION FROM THE WEST TONIGHT.

LOOKING AHEAD: THE HIGH PRESSURE RIDGE WILL CONTINUE TO EXTEND
ACROSS THE SOUTHEASTERN US AND MAINTAIN VFR CONDITIONS THROUGH THE
MIDDLE OF NEXT WEEK.

&&

.RAH WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...MWS
NEAR TERM...JO
SHORT TERM...KRR
LONG TERM...KRR
AVIATION...MWS
Hazardous weather outlook, Apr 16, 12:09 PM EDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE RALEIGH NC
1209 PM EDT SAT APR 16 2011

NCZ007>011-021>028-038>043-073>078-083>086-088-089-171615-
PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FORSYTH-GUILFORD-ALAMANCE-
ORANGE-DURHAM-FRANKLIN-NASH-EDGECOMBE-DAVIDSON-RANDOLPH-CHATHAM-WAKE-
JOHNSTON-WILSON-STANLY-MONTGOMERY-MOORE-LEE-HARNETT-WAYNE-ANSON-
RICHMOND-SCOTLAND-HOKE-CUMBERLAND-SAMPSON-
1209 PM EDT SAT APR 16 2011

...TORNADO WATCH 150 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.

THIS STORM SYSTEM WILL LIKELY RESULT IN SUPERCELLS ALONG WITH A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES...DAMAGING
WINDS IN EXCESS OF 60 MPH AND LARGE HAIL. TIMING OF THE MOST
SIGNIFICANT SEVERE THREAT IN THE TRIAD IS FROM NOON THROUGH 3
PM...THE TRIANGLE FROM 1 PM THROUGH 4 PM...THE I-95 CORRIDOR AND
THE COASTAL PLAIN FROM 2 PM THROUGH 7 PM.

THOSE WITH OUTDOOR PLANS AND ACTIVITIES THIS AFTERNOON SHOULD
CONSIDER ALTERNATIVE PLANS. EVERYONE SHOULD CLOSELY STAY TUNED TO
THE LATEST WEATHER CONDITIONS LISTENING FOR WATCHES AND WARNINGS.
STORMS WILL BE MOVING IN EXCESS OF 55 MPH... ALLOWING LITTLE TIME
TO REACT ONCE THE THREAT IS NEAR.

TORNADO WINDS CAN DESTROY MOBILE HOMES...SEVERELY DAMAGE HOMES
AND BUILDINGS... OVERTURN VEHICLES... AND COLLAPSE THE ROOFS OF
STORES... GYMNASIUMS... AND CAFETERIAS. IF A TORNADO WARNING IS
ISSUED OR A TORNADO IS MOVING TOWARDS YOUR AREA... ABANDON MOBILE
HOMES AND SEEK SHELTER IN A STURDY BUILDING. KNOW WHERE THE
SAFEST LOCATION IN ANY BUILDING YOU OCCUPY IS LOCATED. RESIDENTS
OF MOBILE HOMES SHOULD CONSIDER ALTERNATES TO REMAINING HOME THIS
AFTERNOON.

IF YOU ARE INDOORS... TAKE SHELTER IN A BASEMENT. IF NO BASEMENT
IS AVAILABLE... GO TO THE LOWEST FLOOR IN AN INTERIOR ROOM SUCH AS
A CLOSET OR BATHROOM. STAY AWAY FROM DOORS... WINDOWS AND OUTSIDE
WALLS. FLYING DEBRIS CAN EASILY PENETRATE EXTERIOR WALLS. PUT AS
MANY WALLS BETWEEN YOU AND THE TORNADO AS YOU CAN. PROTECT
YOURSELF FROM FLYING AND FALLING DEBRIS WITH PILLOWS OR BLANKETS.

IF YOU ARE DRIVING AND A TORNADO THREATENS... SEEK SHELTER IN A
STRONG BUILDING. DO NOT STOP UNDER OVERPASSES. IF NO SHELTER IS
AVAILABLE... AS A LAST RESORT ABANDON THE VEHICLE AND LIE FLAT IN A
LOW LYING AREA OR DITCH.

MONITOR THE LATEST INFORMATION FROM THE NATIONAL WEATHER SERVICE
BY LISTENING TO NOAA WEATHER RADIO OR BY VISITING OUR WEBSITE AT
HTTP://WEATHER.GOV/RALEIGH. YOU CAN ALSO KEEP UP WITH THE LATEST
WEATHER ON A WEB ENABLED CELL PHONE OR OTHER MOBILE DEVICE BY
VISITING HTTP://MOBILE.WEATHER.GOV.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL LIKELY BE NEEDED FROM AROUND NOON
THROUGH 7 PM. SPOTTERS SHOULD REPORT SEVERE WEATHER AS SOON AS IT
IS SAFE TO DO SO. PLEASE STAY TUNED FOR LATER WATCHES AND
WARNINGS.

JO

In the hours before

Special weather statement, Apr 16, 8:44 AM EDT, 5 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
844 AM EDT SAT APR 16 2011

NCZ022-038>040-073>075-083-084-161345-
ANSON-CHATHAM-DAVIDSON-GUILFORD-MONTGOMERY-MOORE-RANDOLPH-RICHMOND-
STANLY-
844 AM EDT SAT APR 16 2011

...A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS NORTHWEST
RICHMOND...GUILFORD...DAVIDSON...RANDOLPH...WESTERN CHATHAM...
WESTERN MOORE...MONTGOMERY...STANLY AND ANSON COUNTIES THROUGH 1000
AM EDT...

AT 840 AM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS AND
THUNDERSTORMS ALONG A LINE EXTENDING FROM GASTONIA TO ELGIN SOUTH
CAROLINA...MOVING NORTHEAST AT 65 MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS AND STORMS
INCLUDE...LOCUST...ALBEMARLE...BADIN LAKE...DENTON...WHITE
STORE...STANFIELD...WADESBORO...TROY...RICHFIELD...COVINGTON...
LEXINGTON AND ASHEBORO.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 MPH.

THESE STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND
BLOWING AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER
LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3549 8031 3551 8019 3552 8019 3562 8025
      3569 8033 3571 8033 3573 8045 3577 8046
      3602 8011 3601 8004 3608 8004 3621 7985
      3541 7935 3481 8012 3481 8032 3518 8028
      3515 8045 3519 8050
TIME...MOT...LOC 1240Z 228DEG 64KT 3534 8089 3480 8057

JO
Special weather statement, Apr 16, 12:17 PM EDT, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1217 PM EDT SAT APR 16 2011

NCZ021-038-161700-
DAVIDSON-FORSYTH-
1217 PM EDT SAT APR 16 2011

...STRONG THUNDERSTORMS WILL MOVE ACROSS FORSYTH AND DAVIDSON
COUNTIES EARLY THIS AFTERNOON.

AT 1211 PM EDT...DOPPLER RADAR INDICATED A LINE OF STRONG
THUNDERSTORMS RAPIDLY APPROACHING THE YADKIN RIVER. THIS LINE WILL
REACH WESTERN FORSYTH AND WESTERN DAVIDSON COUNTIES SHORTLY AFTER
1230 PM...AND REACH WINSTON SALEM AND LEXINGTON AROUND 100  PM. THIS
LINE WAS MOVING NORTHEAST AROUND 35 MPH.

PEOPLE INVOLVED IN OUTDOOR ACTIVITIES SHOULD SEEK SHELTER IN A
NEARBY BUILDING OR VEHICLE AS THIS LINE APPROACHES. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH
CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR
OBJECTS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA. STAY TUNED TO NOAA WEATHER RADIO OR
LOCAL MEDIA FOR THE LATEST INFORMATION.

&&

LAT...LON 3612 8045 3626 8045 3625 8003 3551 8006
      3551 8019 3557 8022 3565 8030 3571 8033
      3571 8038 3574 8046 3583 8049 3584 8040
      3589 8041 3590 8037 3596 8038 3607 8052
      3609 8052
TIME...MOT...LOC 1611Z 244DEG 27KT 3568 8075
Local storm report, Apr 16, 12:45 PM EDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1245 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1150 AM     NON-TSTM WND DMG 5 WNW GORMAN            36.06N  78.89W
04/16/2011                   DURHAM             NC   911 CALL CENTER

            TREE DOWN ON ROAD

&&

EVENT NUMBER RAH1100425

SEC
Special weather statement, Apr 16, 12:45 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1245 PM EDT SAT APR 16 2011

NCZ074>077-084>086-088-161745-
CUMBERLAND-HARNETT-HOKE-LEE-MONTGOMERY-MOORE-RICHMOND-SCOTLAND-
1245 PM EDT SAT APR 16 2011

...A BAND OF SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS
RICHMOND...LEE...HARNETT...MOORE...MONTGOMERY...CUMBERLAND...HOKE
AND SCOTLAND COUNTIES THROUGH 145 PM EDT...

AT 1244 PM EDT...DOPPLER RADAR INDICATED A BAND OF SHOWERS ALONG A
LINE EXTENDING FROM ELLERBE TO LAURINBURG...MOVING NORTHEAST AT 60
MPH.

LOCATIONS IN THE PATH OF THESE SHOWERS
INCLUDE...NORMAN...WAGRAM...SEVEN LAKES...RAEFORD... TAYLORTOWN...
WHISPERING PINES...AND VASS.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

STRONG WINDS ARE CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING
AROUND TRASH CANS...POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT
OUTDOOR OBJECTS.

&&

LAT...LON 3465 7945 3507 7989 3551 7947 3551 7935
      3554 7931 3553 7927 3557 7923 3555 7921
      3562 7914 3561 7908 3555 7904 3552 7898
      3558 7892 3552 7871 3548 7866 3483 7929
      3483 7934 3479 7932
TIME...MOT...LOC 1644Z 218DEG 50KT 3507 7975 3479 7946

JO
Special weather statement, Apr 16, 12:45 PM EDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1245 PM EDT SAT APR 16 2011

NCZ073-083-161730-
ANSON-STANLY-
1245 PM EDT SAT APR 16 2011

...STRONG THUNDERSTORMS WILL MOVE RAPIDLY EAST ACROSS STANLY AND
ANSON COUNTIES THROUGH 200 PM EDT...

AT 1241 PM EDT...A LINE OF STRONG THUNDERSTORMS WILL MOVE INTO
WESTERN STANLY AND ANSON COUNTIES SHORTLY AFTER 100 PM. STORMS WILL
REACH ALBEMARLE AND WADESBORO AROUND 130 PM. THE LINE WAS MOVING
EAST AROUND 35 MPH.

HAZARDS INCLUDE...
GUSTY WINDS OF 40 TO 50 MPH.

PEOPLE INVOLVED IN OUTDOOR ACTIVITIES AND BOATERS ON THE YADKIN
RIVER AND LOCAL LAKES SHOULD SEEK SHELTER AS THESE STORMS APPROACH.
THOSE THAT ARE CAMPING SHOULD TAKE SHELTER IN A NEARBY BUILDING OR
VEHICLE.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM EDT SATURDAY EVENING
FOR CENTRAL NORTH CAROLINA.

&&

LAT...LON 3549 8030 3550 8020 3540 8007 3525 8009
      3519 8006 3511 8006 3509 8000 3510 7993
      3490 7987 3481 7994 3482 8033 3518 8028
      3515 8045 3519 8050
TIME...MOT...LOC 1641Z 224DEG 54KT 3503 8061

13
Local storm report, Apr 16, 2:12 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
212 PM EDT SAT APR 16 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0124 PM     TSTM WND DMG     3 SSE RAEFORD           34.94N  79.21W
04/16/2011                   HOKE               NC   911 CALL CENTER

            1 TREE DOWN ON HAIRE ROAD

&&

EVENT NUMBER RAH1100426

KRR

The office that day

Everything else NWS Raleigh, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 16, 8:44 AM EDTSpecial Weather StatementRAHAnson, Davidson, Guilford, Montgomery, Moore, Randolph and 1 more61 min
Apr 16, 12:17 PM EDTSpecial Weather StatementRAHDavidson, Forsyth43 min
Apr 16, 12:26 PM EDTSevere Thunderstorm WarningRAHDavidson64 min
Apr 16, 12:43 PM EDTTornado WarningRAHDavidson47 min
Apr 16, 12:45 PM EDTSpecial Weather StatementRAHHarnett, Hoke, Lee, Moore, Richmond, Scotland60 min
Apr 16, 1:03 PM EDTTornado WarningRAHAnson, Stanly27 min
Apr 16, 1:07 PM EDTSevere Thunderstorm WarningRAHGuilford, Randolph53 min
Apr 16, 1:08 PM EDTTornado WarningRAHHoke, Scotland37 min
Apr 16, 1:22 PM EDTSevere Thunderstorm WarningRAHAnson, Stanly53 min
Apr 16, 1:26 PM EDTSevere Thunderstorm WarningRAHHarnett, Lee, Moore28 min
Apr 16, 1:39 PM EDTTornado WarningRAHRandolph21 min
Apr 16, 1:42 PM EDTAreal Flood AdvisoryRAHGuilford, Randolph3 hr
Apr 16, 1:43 PM EDTSevere Thunderstorm WarningRAHAlamance62 min
Apr 16, 1:46 PM EDTSevere Thunderstorm WarningRAHMontgomery, Moore, Richmond59 min
Apr 16, 2:02 PM EDTTornado WarningRAHAlamance18 min
Apr 16, 2:05 PM EDTSevere Thunderstorm WarningRAHChatham, Guilford, Randolph55 min
Apr 16, 2:14 PM EDTAreal Flood AdvisoryRAHAlamance3 hr
Apr 16, 2:16 PM EDTTornado WarningRAHAlamance29 min
Apr 16, 2:25 PM EDTTornado WarningRAHOrange35 min
Apr 16, 2:34 PM EDTTornado WarningRAHPerson22 min
Apr 16, 2:36 PM EDTTornado WarningRAHPerson24 min
Apr 16, 2:43 PM EDTTornado WarningRAHChatham, Lee, Moore47 min
Apr 16, 2:44 PM EDTAreal Flood AdvisoryRAHDurham, Granville, Orange, Person2 hr
Apr 16, 2:49 PM EDTSevere Thunderstorm WarningRAHHoke, Richmond, Scotland41 min
Apr 16, 3:02 PM EDTTornado WarningRAHHoke, Scotland43 min
Apr 16, 3:05 PM EDTSevere Thunderstorm WarningRAHDurham, Granville, Person, Wake40 min
Apr 16, 3:06 PM EDTFlash Flood WarningRAHGuilford110 min
Apr 16, 3:12 PM EDTTornado Warning EmergencyRAHChatham, Durham, Harnett, Lee, Wake48 min
Apr 16, 3:25 PM EDTTornado WarningRAHGranville, Vance50 min
Apr 16, 3:26 PM EDTTornado Warning EmergencyRAHCumberland, Hoke49 min
Apr 16, 3:38 PM EDTAreal Flood AdvisoryRAHCumberland, Edgecombe, Franklin, Granville, Halifax, Harnett and 11 more3 hr
Apr 16, 3:38 PM EDTTornado Warning EmergencyRAHFranklin, Nash, Wake37 min
Apr 16, 3:42 PM EDTTornado WarningRAHCumberland, Sampson48 min
Apr 16, 3:53 PM EDTTornado Warning EmergencyRAHCumberland, Harnett, Sampson37 min
Apr 16, 3:57 PM EDTTornado WarningRAHFranklin, Granville, Vance, Warren48 min
Apr 16, 3:59 PM EDTTornado Warning EmergencyRAHFranklin, Granville, Johnston, Nash, Vance, Wake46 min
Apr 16, 4:15 PM EDTTornado Warning EmergencyRAHHarnett, Johnston, Sampson45 min
Apr 16, 4:25 PM EDTTornado Warning EmergencyRAHFranklin, Halifax, Nash, Warren50 min
Apr 16, 4:29 PM EDTTornado Warning EmergencyRAHCumberland, Sampson31 min
Apr 16, 4:53 PM EDTTornado Warning EmergencyRAHJohnston, Nash, Wilson52 min
Apr 16, 4:59 PM EDTTornado WarningRAHSampson, Wayne46 min
Apr 16, 5:02 PM EDTSevere Thunderstorm WarningRAHFranklin, Wake58 min
Apr 16, 5:12 PM EDTTornado WarningRAHHalifax18 min
Apr 16, 5:23 PM EDTTornado WarningRAHSampson41 min
Apr 16, 5:25 PM EDTTornado WarningRAHEdgecombe, Nash, Wilson30 min
Apr 16, 5:30 PM EDTTornado WarningRAHWayne14 min
Apr 16, 5:41 PM EDTSevere Thunderstorm WarningRAHFranklin, Nash, Wilson34 min
Apr 16, 5:51 PM EDTSevere Thunderstorm WarningRAHEdgecombe, Halifax, Nash42 min
Apr 16, 5:51 PM EDTSevere Thunderstorm WarningRAHWayne, Wilson24 min
Apr 16, 5:58 PM EDTTornado WarningRAHWayne32 min
Apr 16, 6:08 PM EDTTornado WarningRAHSampson17 min
Apr 16, 6:11 PM EDTSevere Thunderstorm WarningRAHSampson, Wayne20 min
Apr 16, 6:20 PM EDTTornado WarningRAHWayne10 min
Apr 16, 7:43 PM EDTSpecial Weather StatementRAHEdgecombe, Halifax, Sampson, Wayne, Wilson47 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.